Alert archive / Florida / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at May 19, 2004, 5:26 PM EDT for Lafayette County, Madison County, Taylor County, Florida; Cook County, Georgia. It was in force for 130 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2004, 5:26 PM EDT (21:26 UTC)
- Expired
- Sep 27, 2004, 1:15 AM EDT
- In force
- 130 days
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Lafayette County, FL, Madison County, FL, Taylor County, FL, Cook County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KTAE 192129 FFWTLH GAC075-192300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 526 PM EDT WED MAY 19 2004 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL COOK COUNTY IN SOUTH CENTRAL GEORGIA THIS INCLUDES ADEL * UNTIL 700 PM EDT * AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER CENTRAL COOK COUNTY CENTERED AROUND THE TOWN OF ADEL. THIS INCLUDES THE LITTLE RIVER AT ADEL WHICH HAS RISEN ABOUT ONE-HALF FOOT IN ONE HOUR. LOCAL RAIN GAUGES INDICATED ABOUT 2 INCHES OF RAIN IN THE LAST HOUR..WITH RADAR ESTIMATES EVEN HIGHER. ADDITIONAL AMOUNTS UP TO ONE INCH IS EXPECTED IN THE NEXT HOUR. THIS WOULD GENERATE WIDESPREAD FLOODING IN THIS AREA. * EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE RAPID FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO SWEEP MOST CARS AWAY. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. * RESIDENTS IN FLOOD PRONE AREAS SHOULD MONITOR FLOOD CONDITIONS AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLOOD WATERS THREATEN. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. LAT...LON 3117 8348 3110 8345 3111 8337 $$ 24-BLOCK
1 follow-up statement
000
WGUS52 KTAE 270326
FFWTLH
FLC067-079-123-270515-
/X.NEW.KTAE.FF.W.0001.040927T0319Z-040927T0515Z/
/0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1119 PM EDT SUN SEP 26 2004
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAFAYETTE COUNTY IN FLORIDA
THIS INCLUDES THE CITY OF MAYO
MADISON COUNTY IN FLORIDA
THIS INCLUDES THE CITY OF MADISON
TAYLOR COUNTY IN FLORIDA
THIS INCLUDES THE CITY OF PERRY
* UNTIL 115 AM EDT
* AT 1111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN BANDS FROM TROPICAL STORM JEANNE CONTINUING TO
BUFFET THE AREA. RAINFALL TOTALS OF 4 TO 5 INCHES HAVE ALREADY FALLEN
OVER PARTS OF LAFAYETTE COUNTY WITH 2 TO 4 INCHES OVER MUCH OF
TAYLOR COUNTY. ALTHOUGH MADISON COUNTY HAS ONLY RECEIVED 1 TO 3
INCHES THUS FAR...THE HEAVIER BANDS WILL LIKELY AFFECT MADISON
THE LONGEST. AN ADDITIONAL 1 TO 3 INCHES IS LIKELY OVER THE
AREA DURING THE NEXT COUPLE OF HOURS...WITH THE HIGHEST AMOUNTS TO
THE NORTH.
* A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER
GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS
SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF
UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO SWEEP MOST
CARS AWAY. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3010 8394 3062 8356 3061 8326 3049 8325
3040 8318 3027 8325 3011 8322 3008 8309
2998 8296 2985 8295 2983 8330 2973 8334
2969 8346
$$
17-GOULDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at May 19, 2:10 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 19, 2:10 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 210 PM EDT WED MAY 19 2004 .SYNOPSIS...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP WITH THE MOST CONCENTRATED AREA ACROSS THE WESTERN BIG BEND. THE 1000-700MB MEAN FLOW IS VERY WEAK SO THE STORMS ARE SLOW MOVERS. THEY APPEAR TO BE DRIFTING SLOWLY TO THE SOUTH SO THERE WILL BE A POTENTIAL FOR MINOR FLOODING THROUGH THE REMAINDER OF THE AFTERNOON. && .SHORT TERM (TONIGHT THROUGH SATURDAY)...UPPER RIDGE WITH AXIS THROUGH THE PLAINS WILL BUILD AND MOVE EAST THROUGH 00Z SAT THEN BEGIN TO FLATTEN ON SATURDAY. AT THE SURFACE...RIDGING WILL CONTINUE ACROSS THE REGION FROM THE WESTERN ATLANTIC WITH THE AXIS DROPPING FARTHER SOUTHWARD EACH DAY. TIME HEIGHT CROSS SECTIONS SHOW DEEP LAYER MOISTURE REMAINING IN PLACE THROUGH THURSDAY NIGHT WITH SIGNIFICANT DRYING AT ALL LEVELS FRIDAY THROUGH SATURDAY. WILL PLACE CHANCE POPS ALL ZONES THURSDAY AND ONLY SLIGHT POPS ACROSS THE BOARD FRIDAY AND SATURDAY. WITH DIMINISHING CHANCES FOR RAIN...A DRIER AIRMASS AND THE UPPER RIDGE BUILDING IN...LOOK FOR AFTERNOON TEMPS TO WARM ABOVE CLIMO FRIDAY AND SATURDAY. && .LONG TERM...AT OR ABOVE CLIMO TEMPS ALONG WITH AT OR BELOW CLIMO POPS THROUGH THE PERIOD. && .MARINE...WINDS AND SEAS WILL REMAIN BELOW HEADLINE CRITERIA. AS THE SURFACE RIDGE SLIPS SOUTH OF THE MARINE AREA...WINDS WILL VEER TO THE SOUTHWEST. && .FIRE WEATHER...NO CONCERNS. THE ATMOSPHERE DRIES OUT FOR ALL BUT THE BOUNDARY LAYER FRIDAY AND INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TLH 65 88 65 90/ 20 40 20 20 PFN 69 85 70 86/ 20 40 20 20 DHN 68 87 69 88/ 20 40 20 20 ABY 67 87 67 90/ 20 40 20 20 VLD 65 88 66 90/ 20 40 20 20 CTY 64 90 64 90/ 20 30 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && BARRY
Hazardous weather outlook, May 19, 6:00 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT WED MAY 19 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-201000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- 600 AM EDT WED MAY 19 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED...HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP ALONG THE SEA BREEZE FRONT THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BE STRONG AND PRODUCE WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... HIGH PRESSURE WILL CONTINUE TO BUILD IN BOTH ALOFT AND AT THE SURFACE OVER THE NEXT SEVERAL DAYS...RESULTING IN GENERALLY AT OR ABOVE NORMAL TEMPERATURES...AND AT OR BELOW NORMAL CHANCES FOR SHOWERS AND THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL IS NOT ANTICIPATED. .RIP CURRENTS... ...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND BEACHES AND A LOW RISK ALONG THE PANHANDLE BEACHES... A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND UNGUARDED BEACHES. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 17-GOULD
In the hours before
Special weather statement, May 19, 2:51 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 251 PM EDT WED MAY 19 2004 FLZ012-191905- BAY FL- 251 PM EDT WED MAY 19 2004 AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL BAY COUNTY MOVING SOUTHEAST AT 20 MPH TOWARDS THE PANHANDLE WATERS. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Special weather statement, May 19, 4:16 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 416 PM EDT WED MAY 19 2004 GAZ146-147-192059- COLQUITT GA-COOK GA- 416 PM EDT WED MAY 19 2004 AT 414 PM EDT..NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL COLQUITT COUNTY IN GEORGIA MOVING SOUTHEAST AROUND 15 MPH. THIS STORM MAY MOVE INTO WESTERN COOK COUNTY SHORTLY. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Local storm report, May 19, 5:08 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 PM EDT WED MAY 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL TIFTON 31.47N 83.51W
05/19/2004 0.75 INCH TIFT GA DEPT OF HIGHWAYS
PENNY SIZE HAIL REPORTED.
&&Nearby
Flash Flood Warnings in Florida, 2004Flash Flood Warnings in Georgia, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.